Alert archive / Nevada / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 7, NWS Las Vegas, NV

June 11, 2005Clark County, Lincoln County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2005, 4:13 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona; San Bernardino County, California. It was in force for 41 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2005, 4:13 PM PDT (23:13 UTC)
Expired
Jul 22, 2005, 7:37 PM PDT
In force
41 days
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV

The radar

The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:50 PM PDTTSTM WND GST 53Nw Mesquite, NVA WEATHER SPOTTER IN MESQUITE REPORTED PEA-SIZED HAIL AND A WIND GUST UP TO 53 MPH AS A THUNDERSTORM MOVED THROUGH THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 112317
SVRVEF
AZC015-NVC003-017-120000-
/O.NEW.KVEF.SV.W.0007.050611T2313Z-050612T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM MST SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST MOHAVE COUNTY IN NORTHWEST ARIZONA
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA
  EXTREME NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA 
  THIS INCLUDES THE COMMUNITIES OF MESQUITE AND BUNKERVILLE NEVADA...
  LITTLEFIELD AND BEAVER DAM ARIZONA

* UNTIL 500 PM MST(500 PM PDT)

* AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF BUNKERVILLE...OR ABOUT 18 MILES NORTHWEST OF
  MESQUITE...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MESQUITE AND BUNKERVILLE BY 440 PM PDT
  LITTLEFIELD AND BEAVER DAM BY 445 PM MST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3712 11426 3698 11442 3663 11394 3685 11366

$$

JGA
5 follow-up statements
000 
WWUS55 KVEF 112335
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 PM PDT SAT JUN 11 2005

AZC015-NVC003-017-120000-
/O.CON.KVEF.SV.W.0007.000000T0000Z-050612T0000Z/
MOHAVE AZ-CLARK NV-LINCOLN NV-
432 PM PDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM FOR 
SOUTHEASTERN LINCOLN...EXTREME NORTHEASTERN CLARK AND NORTHWEST 
MOHAVE COUNTIES...

AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 11 MILES NORTH OF BUNKERVILLE...OR ABOUT 11 MILES NORTHWEST
OF MESQUITE...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MESQUITE AND BUNKERVILLE BY 445 PM PDT
  BEAVER DAM AND LITTLEFIELD BY 450 PM MST

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO CAN DEVELOP FROM A SEVERE 
THUNDERSTORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3712 11426 3698 11442 3661 11398 3685 11366

$$

JGA
000 
WWUS55 KVEF 120007
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
505 PM PDT SAT JUN 11 2005

AZC015-NVC003-017-120009-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-050612T0000Z/
MOHAVE AZ-CLARK NV-LINCOLN NV-
505 PM PDT SAT JUN 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...EXTREME
NORTHEASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES EXPIRED AT 500 
PM PDT (500 PM MST)...

DOPPLER RADAR INDICATED A THUNDERSTORM BETWEEN MESQUITE AND 
LITTLEFIELD HAD WEAKENED AND WAS NO LONGER SEVERE. A WEATHER 
SPOTTER IN MESQUITE REPORTED WINDS GUSTING UP TO 53 MPH AND ALSO PEA 
SIZED HAIL WITH THIS STORM. THIS THUNDERSTORM WILL CONTINUE TO 
AFFECT THE AREA ALONG INTERSTATE 15 FROM MESQUITE TO LITTLEFIELD 
WITH GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL AND OCCASIONAL 
LIGHTNING UNTIL 515 PM. IT WILL THEN MOVE INTO THE OPEN TERRAIN OF 
NORTHERN MOHAVE COUNTY ARIZONA AS IT MOVES SOUTHEAST AT 25 MPH.

LAT...LON 3712 11426 3698 11442 3661 11398 3685 11366

$$

JGA
000 
WUUS55 KVEF 230134
SVRVEF
CAC071-230230-
/O.NEW.KVEF.SV.W.0007.050723T0134Z-050723T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
634 PM PDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 730 PM PDT(730 PM MST)

* AT 626 PM PDT(626 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR ESSEX...OR ABOUT 42 MILES WEST
  OF TOPOCK...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SAN BERNARDINO COUNTY AT 650 PM PDT(650 PM MST)

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528

$$

PIERCE
000 
WWUS55 KVEF 230200
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
659 PM PDT FRI JUL 22 2005

CAC071-230230-
/O.CON.KVEF.SV.W.0007.000000T0000Z-050723T0230Z/
SAN BERNARDINO CA-
659 PM PDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM PDT FOR EAST 
CENTRAL SAN BERNARDINO COUNTY...

AT 655 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR ESSEX...OR ABOUT 43 MILES WEST OF 
TOPOCK...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SAN BERNARDINO COUNTY AT 710 PM PDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528

$$

PIERCE
000 
WWUS55 KVEF 230237
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
732 PM PDT FRI JUL 22 2005

CAC071-230242-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-050723T0230Z/
SAN BERNARDINO CA-
732 PM PDT FRI JUL 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO 
COUNTY EXPIRED AT 730 PM PDT...

THUNDERSTORMS AROUND ESSEX HAVE FALLEN BELOW SEVERE CRITERIA AND 
SHOULD NOT INTENSIFY. THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. 

ISOLATED THUNDERSTORMS WILL CONTINUE OVER PARTS OF EASTERN SAN 
BERNARDINO COUNTY UNTIL MIDNIGHT. STORMS STILL MAY PRODUCE BRIEF 
HEAVY RAIN...WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING. 


LAT...LON 3451 11544 3439 11486 3464 11476 3480 11528

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM PDT, 38 minutes earlier.

Area forecast discussion, Jun 11, 3:35 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT SAT JUN 11 2005

.SYNOPSIS...AN AREA OF LOW PRESSURE IS PUSHING ACROSS NEVADA THIS
EVENING. THIS SYSTEM WILL CONTINUE TO PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA THIS EVENING. AS THE SYSTEM PULLS AWAY OVERNIGHT...DRIER AIR
WILL MOVE INTO THE REGION AS HIGH PRESSURE BUILDS IN THROUGH MID
WEEK. TEMPERATURES WILL TREND UPWARDS BACK TO NEAR AND SLIGHTLY
ABOVE NORMAL BY TUESDAY.
&&

.SHORT TERM...SHORTWAVE CONTINUES TO PUSH TO THE EAST ACROSS CENTRAL
NEVADA...NEARING THE UTAH BORDER. ITS TRAILING COLD FRONT HAS
PRODUCED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS LINCOLN
COUNTY. THIS LINE CONTINUES TO MOVE TO THE SOUTHWEST AND MAY CLIP
EXTREME NORTHEAST CLARK COUNTY BEFORE PUSHING INTO NORTHERN MOHAVE
COUNTY EARLY THIS EVENING. LAPS CONTINUES TO INDICATE CAPE VALUES OF
800 TO 1000 J PER KG IN EXTREME NORTHEAST CLARK AND IN NORTHERN
MOHAVE COUNTY. PW VALUES HAVE BEGUN TO FALL IN THE LAS VEGAS
VALLEY...WHICH WILL CONTINUE TO BE THE TREND TO POINTS EAST THE REST
OF THE THIS AFTERNOON AND EVENING. HAIL AND WINDS WILL BE THE MAIN
THREAT AS THESE STORMS HAVE DECENT FORWARD MOTION. HOWEVER...SOME
TRAINING IS POSSIBLE...AND HAS ALREADY BEEN OCCURRING...PARTICULARLY
IN NORTHEAST MOHAVE COUNTY NEAR MT TRUMBALL. BY 03Z THE BULK OF THE
MOISTURE...DYNAMICS AND PRECIP WILL HAVE PUSHED TO THE EAST OF THE
CWA. THE MAIN FEATURE WILL THEN BE LIGHT LEVEL FLOW UNDER A BUILDING
RIDGE OF HIGH PRESSURE. THIS WILL BRING TEMPS BACK TO NORMALS BY
MONDAY AND SLIGHTLY ABOVE BY TUESDAY...PUSHING THE CENTURY MARK
AGAIN THE LAS VEGAS VALLEY.

.LONG TERM...MODELS ARE STILL IN VERY GOOD AGREEMENT IN THE TUESDAY
THROUGH FRIDAY TIME FRAME. REX BLOCK IN PLACE ALONG 140-150W ON
TUESDAY WITH THE HIGH OVER NORTHERN ALASKA AND THE LOW OVER THE GULF
OF ALASKA. THROUGH FRIDAY THE ENTIRE PATTERN SHIFTS VERY SLOWLY
SOUTHEAST...WITH THE UPPER LOW OFF THE OREGON COAST FRIDAY MORNING.
THIS WILL BRING SOUTHWEST WINDS ACROSS OUR CWFA THROUGH THE MIDDLE
OF THE WEEK...WITH GENERALLY DRY WEATHER AS SLUGS OF MID AND HIGH
LEVEL CLOUDS PASS OVER. GFS SUGGESTS TEMPERATURES BELOW SEASONAL
NORMALS...AS DOES THE FORECAST PACKAGE...BUT 12Z/11 RUN OF THE ECMWF
HAS TRENDED TOWARDS A WARMER SOLUTION. WILL WAIT AND SEE IF THERE IS
ANY CONSISTENCY IN THIS TREND BEFORE MAKING SIGNIFICANT CHANGES. &&

.AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE MORMON
MESA AND PEACH SPRING CORRIDORS THROUGH THE EARLY EVENING...THEN
SKIES WILL CLEAR ACROSS THE ENTIRE AREA BEFORE MIDNIGHT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

CZYZYK/MORGAN
Hazardous weather outlook, Jun 11, 8:37 AM PDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
837 AM PDT SAT JUN 11 2005

AZZ001-003-036-NVZ015>022-121528-
LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-SHEEP RANGE NV-SOUTHERN CLARK COUNTY NV-
SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
837 AM PDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...

AN AREA OF LOW PRESSURE WILL PUSH THROUGH SOUTHERN NEVADA THIS
AFTERNOON AND EVENING. THIS COMBINED WITH AN UNSEASONABLY STRONG JET
STREAM AND RELATIVELY HIGH SURFACE DEW POINTS WILL ENHANCE THE
LIKELIHOOD OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING.
SOME OF THESE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:57 PM PDTSevere Thunderstorm WarningVEFLincoln41 days
Jun 11, 3:26 PM PDTSevere Thunderstorm WarningVEFLincoln41 days

Nearby

Severe Thunderstorm Warnings in Nevada, 2005Severe Thunderstorm Warnings in Arizona, 2005Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.